I see this type of post all the time: "I just started (lexapro/zoloft/prozac, etc.) a few days ago and I feel horrible! Should I stop?"
Tons of people on this board can back this up. Yes, the first 10-14 days of taking an SSRI will make you feel WORSE. Your anxiety will be spiked. You will feel physically ill. It's horrible.
This type of reaction is totally, 100%, absolutely normal. I've had to do this twice (tip: start with physcian recommended "theraputic" dose...I was stupid)
By day 10-14 you should start to feel some effects and the side effects of the medication will start to lessen.
By day 21, if the dosage is right and this is the right drug for you, you will feel markedly better.
Tip. Count the days. Day 1, Day 2...just count them off. It's like your own little battle. Get through each day. By day 10 you probably will have stopped counting.
Please try to hang in there. Lots of us here know how horrid those first two weeks are. Then we experience the relief that comes when one day the drugs start to really work. Then we experience something we all want to feel...Hope.
[Note: Not advocating any particular medication, just trying to help those whose physicians have recommended an SSRI]
The Following User Says Thank You to violet312s For This Useful Post: shutterpixel (10-23-2012)
ive been on lexapro only about 5 days and ive noticed that i dont want to take the pill because i feel half way normal before i take it then after i take it i feel disconnected, dizzy , more anxious and clench my jaws alllllll day long, sometimes i get nausiated. i wont leave my house or anything.
today i have a dr appt which hopefully i can find myself to drive 25 minutes!
i dont want to stop it because your post gives me hope that it will get better and actually start making this better but for some reason i think since i feel better without it maybe i dont need it?
Absolutely talk to your doctor before making any decisions regarding taking or not taking your medication. As far as the jaw clenching..I take Zoloft and I have the jaw clenching. I have bitten through a mouth guard already. I do not like the jaw clenching- also known as Bruxism - but after getting through the first months of Zoloft, it is really the only side effect I still have other than occassionally my teeth will chatter together and my eyeballs feel jittery. That is the only way I can explain the eye thing. Anyway, these things seem minor compared to the anxiety I was dealing with. Talk to your doctor, the doctor may adjust your medication or change it. Hang in there...it gets better!
ymoore...when I was at my absolute worst my doctor was okay to do a phone appointment. She knew how bad I was. And those first 10 days on Lexapro are horrible! Stick with it. Just count off each day. You're at day 5. You're about halfway there to starting to feel it work on the anxiety.
doctor decided that i will stay on lexapro still 5mg and see him again in a week.
xanax made me more anxious so i switched to ativan. hopefully it works better.
im def counting down the days.
i keep a journal type thing and write down how im eating and feeling the entire day.
Ill keep you updated in a couple days